Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Used kerosene to treat lice. Now skin started burning. How to get relief?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 5837 Questions
I have lice my mom recommend kerosene. my skin is burning. How do I calm the burning?!
Posted Sun, 5 May 2013 in Skin Hair and Nails
Answered by Dr. Shanti Vennam 1 hour later

Thanks for writing to us.

Kerosene is absolutely not indicated in the treatment of lice. There are a variety of solutions available as shampoos to neatly get rid of the lice in two or three applications.

Kerosene causes contact dermatitis. You should first wash the parts with clean water to flush out the irritant. You need to apply calamine lotion or zinc oxide cream or cool colloidal oatmeal bath and cold compresses for 30 minutes three times a day if blistering develops. Oral antihistamines and hydrocortisone cream may be needed if itching develops. Avoid scratching the area as secondary infection may develop.

See a dermatologist if you do not find relief within a couple of days.

Hope I have answered your query. Please feel free to contact if you need further clarifications. I will be happy to help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor